Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 10, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Feb 13, 2008, 2:59 PM EST for 6 counties in Florida. It took effect at Feb 14, 2008, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2008, 2:59 PM EST (19:59 UTC)
- In effect from
- Feb 14, 2008, 12:00 PM EST
- Expired
- Feb 14, 2008, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 713 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 131959 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 259 PM EST WED FEB 13 2008 FLZ041-044>046-053-058-144-142300- /O.UPG.KMLB.FW.A.0009.080214T1700Z-080214T2300Z/ /O.NEW.KMLB.FW.W.0010.080214T1700Z-080214T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 259 PM EST WED FEB 13 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY IS EXPECTED TO FALL BELOW 35 PERCENT FOR GREATER THAN 4 HOURS OVER THE WARNING AREA ON THURSDAY AFTERNOON. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 13, 9:49 AM EST, 5 hours 10 minutes earlier.
Area forecast discussion, Feb 13, 9:49 AM EST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
949 AM EST WED FEB 13 2008
.DISCUSSION...
CURRENTLY-TODAY...WATER VAPOR/RUC ANALYSIS SHOWS INITIAL UPPER
IMPULSE WELL NORTHEAST OF THE AREA AND JET STREAK OVER THE CENTRAL
GULF STARTING TO ROUND THE BASE OF APPROACHING UPPER TROUGH. THE RUC
IS STILL SHOWING SOME UPPER DIVERGENCE ACROSS THE NORTHEAST GULF BUT
RADAR IS JUST SHOWING AN AREA OF SHOWERS IN ADVANCE OF COLD FRONT
PUSHING THROUGH THE BIG BEND AREA.
PRE FRONTAL DEEP CONVECTION HAS SHIFTED INTO SOUTH FLORIDA. HEATING
AHEAD OF THE FRONT WILL BE INHIBITED BY LOW CLOUDS AND EXTENSIVE
DEBRIS CLOUDS SPREADING ACROSS FROM THE GULF. WINDS HAVE VEERED SO
LOW LEVEL CONVERGENCE ASSOCIATED WITH THE FRONT HAS WEAKENED. THIS
SHOULD LIMIT CONVECTION DEVELOPING AHEAD OF THE FRONT. SOUTHERN
AREAS ARE EXPECTED TO BE THE MOST FAVORED AS MOISTURE/HEATING WILL
BE THE GREATEST THERE.
MENTION OF A FEW STRONG STORMS IN THE SOUTH STILL LOOKS WARRANTED
DUE TO RATHER STRONG WIND PROFILE. NORTHERN SECTIONS SHOULD MAINLY
SEE SHOWERS THOUGH. ANY ZONE UPDATE WOULD BE MAINLY TO CLEAN UP
WORDING AND WILL FOLLOW CLOUD/RADAR TRENDS THROUGH LATE MORNING.
&&
.AVIATION...AREAS OF STRATUS WILL GRADUALLY DIMINISH BUT EXPECT
CONSIDERABLE MID/HIGH CLOUDS TO AFFECT THE AREA. THIS WILL LIMIT
HEATING SO THE COVERAGE OF SHOWERS/STORMS DEVELOPING AHEAD OF THE
FRONT SHOULD BE SCATTERED...WITH MAIN STORM CHANCES BEING IN THE
SOUTH WHERE THE MOST HEATING SHOULD OCCUR. EXPECT SOME WIND GUSTS
TO AROUND 20 KNOTS DURING PERIODS OF HEATING/MIXING. FRONT SHOULD
REACH THE CENTRAL PENINSULA AROUND 18Z AND LAKE OKEECHOBEE AROUND
00Z BUT CLEARING SHOULD HOLD OFF UNTIL EARLY EVENING.
&&
.MARINE...STRONG PRE FRONTAL SOUTHWEST WINDS NECESSITATE ADVISORIES
TODAY THEN THE WINDS WILL TURN NORTHWEST BEHIND THE FRONT AND SHOULD
DECREASE LATE TONIGHT. WINDS WILL BE NORTH ON THU...THOUGH AT 10 TO
15 KNOTS AND DECREASING.
&&
.FIRE WEATHER (PREV DISCUSSION)...A MUCH DRIER AIRMASS EXPECTED TO
FILTER IN LATE TONIGHT AND INTO THURSDAY BEHIND THE COLD FRONT WILL
CREATE AN EXPECTED LOW RH DURATION OVER INTERIOR SECTIONS ON
THURSDAY AFTERNOON. A FIRE WEATHER WATCH IS POSTED FOR INTERIOR
ZONES FOR THURSDAY.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR INLAND VOLUSIA-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 4 AM EST THURSDAY FOR COASTAL WATERS
FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20
NM.
SMALL CRAFT ADVISORY UNTIL 11 AM EST THURSDAY FOR COASTAL
WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...LASCODY
LONG TERM....BRAGAWHazardous weather outlook, Feb 13, 4:51 AM EST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 451 AM EST WED FEB 13 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-132100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 451 AM EST WED FEB 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A POTENT UPPER AIR DISTURBANCE MOVING ACROSS THE EASTERN GULF OF MEXICO THIS MORNING WILL HELP PRODUCE ISOLATED THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA TODAY. A LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT MAY PRODUCE LOCALLY GUSTY WINDS AND OCCASIONAL CLOUD TO GROUND LIGHTNING. PERSONS OUTDOORS SHOULD KEEP ALERT TO THE CHANGING WEATHER CONDITIONS AND BE PREPARED TO MOVE INDOORS AT THE FIRST SIGN OF APPROACHING STORMS. ...HIGH WIND IMPACT... BREEZY SOUTHWEST WINDS WILL OCCUR THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. UNSECURED OBJECTS MAY BE BLOWN ABOUT BY THE GUSTY WINDS. ...MARINE THUNDERSTORM GUST IMPACT... A FEW STORMS MOVING QUICKLY NORTH AND EAST FROM THE MAINLAND WILL CARRY A THREAT OF WIND GUSTS IN EXCESS OF 34 KNOTS. ...WIND AND SEA IMPACT... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE EAST CENTRAL FLORIDA COASTAL WATERS INTO TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOW WIND CHILL READINGS OF 33 TO 36 DEGREES WILL BE POSSIBLE NEAR SUNRISE ON THURSDAY MORNING NORTH OF THE METRO ORLANDO AREA. LOW RELATIVE HUMIDITY OVER INTERIOR SECTIONS OF EAST CENTRAL WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS ON THURSDAY. THERE WILL BE A THREAT ONCE AGAIN FOR THE DEVELOPMENT OF STORMS LATE IN THE WEEKEND AS A LOW PRESSURE AREA IS FORECAST TO DEVELOP OVER THE SOUTHEAST STATES AND DRAG A COLD FRONT TOWARD THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. PENDERGRAST
In the hours before
Local storm report, Feb 13, 10:18 AM EST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1018 AM EST WED FEB 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TORNADO COCOA BEACH 28.35N 80.61W
02/13/2008 BREVARD FL NWS STORM SURVEY
CREWS DETERMINED OCCURRENCE OF EF0 -ZERO- AT DIPLOMAT
CONDOS IN COCOA BEACH ON FEB 12TH. DEBRIS FROM THE
DIPLOMAT DAMAGED ADJACENT WIND RUSH CONDOS. ESTIMATED
WINDS 70 TO 80 MPH. LOCATION 3100 NORTH HWY A1A IN COCOA
BEACH.
&&
MRTLocal storm report, Feb 13, 10:18 AM EST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
1018 AM EST WED FEB 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TORNADO COCOA BEACH 28.35N 80.61W
02/12/2008 BREVARD FL NWS STORM SURVEY
CREWS DETERMINED OCCURRENCE OF EF0 -ZERO- AT DIPLOMAT
CONDOS IN COCOA BEACH ON FEB 12TH. DEBRIS FROM THE
DIPLOMAT DAMAGED ADJACENT WIND RUSH CONDOS. ESTIMATED
WINDS 70 TO 80 MPH. LOCATION 3100 NORTH HWY A1A IN COCOA
BEACH.
&&
MRTSpecial weather statement, Feb 13, 11:21 AM EST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1121 AM EST WED FEB 13 2008 FLZ054-058-059-064-131700- INDIAN RIVER-MARTIN-OKEECHOBEE-ST. LUCIE- 1121 AM EST WED FEB 13 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN INDIAN RIVER COUNTY... WESTERN MARTIN COUNTY...SOUTHEASTERN OKEECHOBEE COUNTY...ST. LUCIE COUNTY... AT 1117 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A STRONG STORM MOVING EAST AT 30 MPH ACROSS OKEECHOBEE COUNTY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE THE TOWN OF OKEECHOBEE...FORT PIERCE AND STUART. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. RL
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 11:58 PM EST | Tornado Warning | MLB | Volusia | 24 min |
| Feb 13, 12:04 AM EST | Special Marine Warning | MLB | 56 min | |
| Feb 13, 3:23 AM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 12 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.